Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 5, 2005, 5:16 PM MDT for Hudspeth County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2005, 5:16 PM MDT (23:16 UTC)
- Expired
- May 5, 2005, 6:15 PM MDT
- In force
- 59 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 137 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 052317 SVREPZ TXC229-060015- /O.NEW.KEPZ.SV.W.0009.050505T2316Z-050506T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 516 PM MDT THU MAY 5 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HUDSPETH COUNTY IN TEXAS THIS INCLUDES THE CITY OF SIERRA BLANCA * UNTIL 615 PM MDT * AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 20 MILES WEST OF SIERRA BLANCA...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SIERRA BLANCA BY 545 PM MDT THE STORM WILL MOVE TO THE EAST ALONG THE I-10 CORRIDOR. MOTORIST SHOULD EXERCISE CAUTION ON I-10 JUST WEST OF SIERRA BLANCA. LAT...LON 3123 10569 3106 10561 3103 10527 3133 10529 $$ TSB
2 follow-up statements
000 WWUS54 KEPZ 052346 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 545 PM MDT THU MAY 5 2005 TXC229-060015- /O.CON.KEPZ.SV.W.0009.000000T0000Z-050506T0015Z/ HUDSPETH TX- 545 PM MDT THU MAY 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MDT FOR CENTRAL HUDSPETH COUNTY... AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SIERRA BLANCA...MOVING EAST AT 25 MPH. EXPECT HAIL ONE INCH IN DIAMETER OR GREATER WITH THIS STORM. RESIDENTS IN SIERRA BLANCA SHOULD SEEK SHELTER NOW AND WAIT FOR THIS STORM TO PASS. THE SEVERE THUNDERSTORM WILL BE NEAR... SIERRA BLANCA BY 550 PM MDT LAT...LON 3123 10569 3106 10561 3103 10527 3133 10529 $$ TSB
000 WWUS54 KEPZ 060014 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 615 PM MDT THU MAY 5 2005 TXC229-060015- /O.CON.KEPZ.SV.W.0009.000000T0000Z-050506T0015Z/ HUDSPETH TX- 615 PM MDT THU MAY 5 2005 ...THE SEVERE THUNDERSTORM WARNING CENTRAL HUDSPETH COUNTY HAS EXPIRED... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAS WEAKENED. THIS STORM IS STILL STRONG AND CAPABLE OF PRODUCING WINDS TO 50 MPH...PEA SIZE HAIL AND VERY HEAVY RAINS. STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHERN AND EASTERN HUDSPETH COUNTIES. THESE STORM HAVE A HISTORY OF PRODUCING HAIL ONE INCH OR GREATER AND VERY HEAVY RAINFALL. MOTORISTS ALONG I-10 EAST OF SIERRA BLANCA SHOULD EXERCISE CAUTION. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3123 10569 3106 10561 3103 10527 3133 10529 $$ TSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:25 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 5, 2:25 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 225 PM MDT THU MAY 5 2005 .SYNOPSIS...A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT FOR THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. STRONG WINDS AND SMALL HAIL ARE POSSIBLE NEAR STORMS. A STRONG SOUTHWEST FLOW WILL BRING IN DRIER AIR TO THE REGION ON FRIDAY THAT WILL BEGIN AN EXTENDED WARM AND DRY PERIOD FOR THE FORECAST AREA. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY AS A STORM SYSTEM PASSES TO THE NORTH...FOLLOWED BY ANOTHER SYSTEM ON TUESDAY. && .DISCUSSION... A SHORT WAVE EMBEDDED IN A SOUTHWEST FLOW ALOFT WILL PROVIDE ENOUGH LIFT AND FORCING TO TRIGGER AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE MOUNTAINS AND LOWLAND AREAS FROM THE RIO GRANDE EAST. LOW LEVEL SOUTHEASTERLY FLOW HAS MOVED AN UNSTABLE AIR MASS INTO THE AREA. EVEN THOUGH DEW POINTS ARE HIGH...OVER ALL MOISTURE IS STILL LIMITED WITH PRECIPITABLE WATER VALUES REMAINING LOW FOR ALL AREAS EXCEPT EASTERN MOST ZONES. OTERO AND HUDSPETH COUNTIES HAVE THE BEST CHANCE OF MEASURABLE RAIN THROUGH TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS WITH AS RESULT OF HIGH CAPE VALUES AND DECENT DIRECTIONAL SHEAR. STRONG WINDS AND HAIL ARE POSSIBLE. STRONG SOUTHWEST FLOW AHEAD OF AN APPROACHING UPPER LOW WILL FLUSH OUT THE MOISTURE BACK TO THE EAST BY TONIGHT...EFFECTIVELY ENDING PRECIPITATION CHANCES THROUGH NEXT WEEK. A PROGRESSIVE FLOW PATTERN WILL BRING IN THE FIRST OF TWO UPPER LEVEL LOWS ON A NORTHERLY TRACK THIS SATURDAY. EXPECT SOME HIGH LEVEL CLOUDINESS AND BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON AND EVENING AND AGAIN ON SATURDAY. AFTER A BRIEF PERIOD OF RIDGING ON SUNDAY AND MONDAY...A SECOND UPPER LEVEL LOW WILL MOVE THROUGH THE REGION TUESDAY AND EARLY WEDNESDAY. ITS PROJECTED TRACK ALSO TAKES IT NORTH OF THE AREA WITH MAINLY BREEZY TO WINDY CONDITIONS EXPECTED. DAY TIME TEMPERATURES WILL CONTINUE TO BE ON A WARMING TREND WITH TEMPERATURES NEAR 90 FOR THE LOWLANDS BY THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 86 61 81 56 / 10 0 0 0 0 SIERRA BLANCA TX 51 81 56 80 49 / 20 0 0 0 0 LAS CRUCES 54 84 54 81 49 / 0 0 0 0 0 ALAMOGORDO 58 84 56 80 50 / 10 0 0 0 0 CLOUDCROFT 40 64 39 61 34 / 20 0 0 0 0 TRUTH OR CONSEQUENCES 53 85 55 79 49 / 0 0 0 0 0 SILVER CITY 46 77 51 72 39 / 0 0 0 0 0 DEMING 52 85 57 81 45 / 0 0 0 0 0 LORDSBURG 49 84 54 79 44 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 04
Hazardous weather outlook, May 5, 5:44 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 544 AM MDT THU MAY 5 2005 NMZ022>024-030>032-TXZ055-056-051805- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 544 AM MDT THU MAY 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE WIND GUSTS TO 40 MPH WITH BLOWING DUST AND LOW VISIBILITIES. .DAYS TWO THROUGH SEVEN... BREEZY TO WINDY FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WESTERLY WINDS WILL GUST TO 40 MPH OVER ISOLATED LOCATIONS CAUSING LOW VISIBILITIES FROM BLOWING DUST. POSSIBLY WINDY AGAIN TUESDAY AND WEDNESDAY.
In the hours before
Special weather statement, May 5, 3:42 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 342 PM MDT THU MAY 5 2005 NMZ024-TXZ055-056-060335- EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 342 PM MDT THU MAY 5 2005 STRONG THUNDERSTORMS THAT DEVELOPED SOUTH OF THE BORDER ARE MOVING INTO EL PASO AND HUDSPETH COUNTIES THIS AFTERNOON. STRONG WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE FROM THESE FAST MOVING STORMS. CONDITIONS REMAIN UNSTABLE WITH ADDITIONAL THUNDERSTORMS EXPECTED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GNL
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:30 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.